I am a 50 year old woman who went to the doctor because of a enlargement of my neck. I had blood tests run and a needle biopsy on a nodule in the thyroid (goiter). It was benign, and my doctor suggested I go on suppression medication. I have had symptons of hair loss, inablity to sleep, night sweats, etc, which I had attributed to menopause.
My test results were: TSH - 3.15, T3 - 106, T4 Free - 0.95; which I understand are in the normal range. However, the TPO AB came back >6500 which is high.
My doctor is putting me on Levithoid (I haven't picked up my prescription yet so I don't know the dosage) and I am concerned as to what to expect.
Can you tell me what types of changes I might expect to notice and can this suppression treatment reduce the size of the thyroid? I am feeling well and only would like the size of the goiter (thyroid) to become smaller as it is quite noticeable. I am not willing at this point to consider removal of the thyroid. Thanks.
With the high antibodies (Hashimoto's) and TSH >3, starting levothroid is appropriate to prevent goiter growth. It will often help to shrink the goiter in these cases as well. It is important not to over-treat -- keeping the TSH in the low normal range is the goal here.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.